MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA BALL HEADS: MECTACER BIOLOX DELTA CERAMIC BALL HEAD 12/14 36 SIZE XL +

MEDACTA INTERNATIONAL SA BALL HEADS: MECTACER BIOLOX DELTA CERAMIC BALL HEAD 12/14 36 SIZE XL +
Model Number 01.29.211
Health Effect - Clinical Codes Muscle Weakness/Atrophy (1967); Unequal Limb Length (4534)
Date of Event 01/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 8 january 2021: lot 187092: (b)(4) items manufactured and released on 19-dec-2018.Expiration date: 2023-12-05.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medical affairs director: 1,5 years after primary cementless tha the complex, affected by scoliosis and other musculoskeletal disorders, requests that his leg be made longer, and therefore the head is exchanged to a longer one.The reason for this reoperation is not linked in any way to a defective device.
 
Event or Problem Description
The patient had returned for a second revision after 1 year and 5 months from the previous revision, due to complicated musculoskeletal condition that resulted in him feeling shorter on the left side despite the previous revision to a size +8 head.The patient has complex scoliosis and neural cord damage causing subsequent muscle weakness.The leg length and offset on xr and examination of the patient are satisfactory, however, the patient preferred for the leg to be made longer.The operation was again via a bikini incision anterior approach.The ceramic head was removed and a competitor head and sleeve were implanted.

Brand Name
BALL HEADS: MECTACER BIOLOX DELTA CERAMIC BALL HEAD 12/14 36 SIZE XL +
Common Device Name
CERAMIC BALL HEAD
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key11271949
Report Number3005180920-2021-00078
Device Sequence Number3842781
Product Code LZO
UDI-Device Identifier07630030809224
UDI-Public07630030809224
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K112115
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/05/2023
Device Model Number01.29.211
Device Catalogue Number01.29.211
Device Lot Number187092
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2021
Initial Report FDA Received Date02/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;